Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 70, NWS Lake Charles, LA

September 22, 2025Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at Sep 22, 2025, 1:37 PM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2025, 1:37 PM CDT (18:37 UTC)
Expired
Sep 22, 2025, 4:45 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 76 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

050 
WGUS54 KLCH 221837
FFWLCH
TXC245-361-222145-
/O.NEW.KLCH.FF.W.0070.250922T1837Z-250922T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
137 PM CDT Mon Sep 22 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Northeastern Jefferson County in southeastern Texas...
  Southwestern Orange County in southeastern Texas...

* Until 445 PM CDT.

* At 137 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Beaumont, Port Arthur, Nederland, Groves, Port Neches, Bridge 
  City, Central Gardens and Southeast Texas Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3007 9394 3003 9380 2991 9388 2989 9394
      2990 9396 2992 9400 2995 9408 3000 9412
      3005 9411 3007 9407 3008 9401

FLASH FLOOD...RADAR INDICATED

$$

14
2 follow-up statements
905 
WGUS74 KLCH 221851
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
151 PM CDT Mon Sep 22 2025

TXC245-361-222145-
/O.CON.KLCH.FF.W.0070.000000T0000Z-250922T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Orange TX-
151 PM CDT Mon Sep 22 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT THIS 
AFTERNOON FOR NORTHEASTERN JEFFERSON AND SOUTHWESTERN ORANGE 
COUNTIES...

At 151 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Beaumont, Port Arthur, Nederland, Groves, Port Neches, Bridge 
  City, Central Gardens and Southeast Texas Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3007 9394 3003 9380 2991 9388 2989 9394
      2990 9396 2992 9400 2995 9408 3000 9412
      3005 9411 3007 9407 3008 9401

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

14
487 
WGUS74 KLCH 222137
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
437 PM CDT Mon Sep 22 2025

TXC245-361-222147-
/O.EXP.KLCH.FF.W.0070.000000T0000Z-250922T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Orange TX-
437 PM CDT Mon Sep 22 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 445 PM CDT THIS AFTERNOON FOR 
NORTHEASTERN JEFFERSON AND SOUTHWESTERN ORANGE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3007 9394 3003 9380 2991 9388 2989 9394
      2990 9396 2992 9400 2995 9408 3000 9412
      3005 9411 3007 9407 3008 9401

$$

Stigger/87

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 12:27 PM CDT, 1 hour 10 minutes earlier. Its key messages:

  • Daytime showers and thunderstorms will occur in the afternoon today and Tuesday.
  • A cold front will push through the region Wednesday night into Thursday accompanied by scattered showers and thunderstorms. Drier and somewhat cooler air will filter into the region Thursday evening through the weekend.
  • There is a Marginal Risk for flash flooding and severe weather on Wednesday.
Area forecast discussion, Sep 22, 12:27 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1227 PM CDT Mon Sep 22 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...

.KEY MESSAGES...

- Daytime showers and thunderstorms will occur in the afternoon
  today and Tuesday.

- A cold front will push through the region Wednesday night into Thursday
  accompanied by scattered showers and thunderstorms. Drier and
  somewhat cooler air will filter into the region Thursday evening
  through the weekend.

- There is a Marginal Risk for flash flooding and severe weather
  on Wednesday.

&&

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 1223 PM CDT Mon Sep 22 2025

Today and Tuesday will be a continuation of the weekend with
isolated to scattered showers during the day. Along with the rain,
our hot and humid weather will continue with muggy heat. Highs
will be in the low to mid-90s with dew points well into the 70s.

In the Rockies, a low-pressure system will be the main feature
that will impact our weather. This low will dig south over the
next two days before its associated cold front moves across the
region late Wednesday and into Wednesday night. Before the front
moves through, the pressure gradient between the ridging in the
Gulf and the low to the north will increase our moisture return
with PWATs reaching 2 inches, above the 90th percentile. The WPC
has placed our area under a Marginal Risk for flash flooding. The
SPC has also placed us under a Marginal Risk, with damaging winds
being the main concern.

&&

.LONG TERM...
(Thursday through next Sunday)
Issued at 1223 PM CDT Mon Sep 22 2025

We will still be feeling the effects of the front Thursday morning
and into the afternoon as the front moves out of the region. By
Thursday night, we will be looking at some very nice weather with
clear skies, cool temperatures, and less humidity. Even the NBM90
keeps our highs out of the 90s, while the ECMWF and GFS both put
our highs on Friday down into the mid-80s. Overall, we are looking
at almost fall-like conditions and a nice break from the heat of
summer.

Behind the front, high pressure will start to build, dropping our
rain chances to zero for the rest of the week with clear skies.

&&

.AVIATION...
(18Z TAFS)
Issued at 1223 PM CDT Mon Sep 22 2025

Outside of showers and the occasional thunderstorm, we are looking
at VFR conditions. Near showers and thunderstorms, conditions can
drop to MVFR/IFR with low visibility and ceilings. Background
winds will be from the southeast around 10 knots. After sunset,
convection will fade with VFR conditions until the next round of
daytime convection.

&&

.MARINE...
Issued at 1223 PM CDT Mon Sep 22 2025

Buoys show wave heights between 1 and 3 feet, while ASCAT shows
winds less than 15 knots across the Gulf waters. These conditions
will remain consistent until Wednesday when an approaching front
will lead to an increase in winds and waves. Widespread showers
and storms from a cold front will move across the waters Wednesday
night and into Thursday.

By Thursday afternoon, winds will be from the north with gusts
close to 20 knots.

&&

.FIRE WEATHER...
Issued at 1223 PM CDT Mon Sep 22 2025

The extended dry streak has led to an increasing fire weather
concern, with several Parishes in southwest Louisiana now
enforcing burn bans. The first half of the week will see improving
fire weather conditions as moisture return will lead to more
showers and minimum RH values around 50%. 20 ft winds will remain
light, less than 10 mph, with gusts staying below 15 mph. Midweek,
a front will move through the region bringing wetting rains.
Behind the front, north winds will drop humidity values, with
minimum RH dropping below 40%.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  70  92  71  91 /   0  30  10  90
LCH  76  90  76  90 /  10  50  20  80
LFT  73  90  75  88 /  10  40  10  70
BPT  76  90  76  90 /  20  50  20  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...14

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.